MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number FEMORAL COMPONENTS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by legal team, patient was referred to seek legal representation for pain and suffering.Patient does not have an attorney and would to avoid hiring one if his claim can be settled fairly without one.Patient had his index surgery of his left knee on (b)(6) 2010 at the age of 46.He had a lot of trouble with it almost from day one.His issue of pain became worse in (b)(6) 2010.He also had difficulty walking.In 2013 surgeon told him that he would need a revision due to failure of the implant.His left knee revision was done sometime in 2014 with exactech components.Five weeks later, he had his right knee index surgery.He state he has had no problems with his right knee whatsoever.He continued to have problems with his left knee.In 2015 or 2016 he had fluid removed from one of his knees while in the office.He then had an arthroplasty done on that same knee but is unsure of which knee it was.At his most recent office visit with surgeon, he was told that he now has left tibial plate loosening as well as polyethylene failure and will need another revision.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) as reported by legal team, patient that a patient is complaining of pain and suffering.Patient had his index surgery of his left knee on (b)(6) 2010 at the age of 46.He had a lot of trouble with it almost from day one.His issue of pain became worse in december 2010.He also had difficulty walking.In 2013 a surgeon told him that he would need a revision due to failure of the implant.His left knee revision was done sometime in 2014 with exactech components.Five weeks later, he had his right knee index surgery.He stated he has had no problems with his right knee whatsoever.He continued to have problems with his left knee.In 2015 or 2016 he had fluid removed from one of his knees while in the doctor¿s office.He then had an arthroplasty done on that same knee but is unsure of which knee it was.At his most recent office visit with surgeon, he was told that he now has left tibial plate loosening as well as polyethylene failure and will need another revision.No additional information.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the subsequent revision for pain cannot be conclusively determined, however, it is most likely related to the patient¿s underlying condition.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections a2, b5, b7, d1, d2a.Device, prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.D2b, d4.D6a, d6b, g3, g4.510k, g6, h2, h7, and h9 have been updated accordingly.B3.(b)(6) 2014.
 
Event or Problem Description
Additional information provided via legal department surgery date = (b)(6) 2010.Lt-knee revision surgery date = (b)(6) 2014.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Mdr section codes updated/corrected: a, b, c, d, e, g.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ4, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15639272
Report Number1038671-2022-01339
Device Sequence Number5677504
Product Code JWH
UDI-Device Identifier10885862040305
UDI-Public10885862040305
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2011
Device Model NumberFEMORAL COMPONENTS
Device Catalogue Number200-24-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer10/25/2022
03/14/2023
02/20/2025
03/30/2025
02/28/2025
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/17/2022
04/05/2023
02/25/2025
03/03/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale